Loestrin 24 Fe and Weight Gain
Weight gain is a side effect commonly associated with birth control pills, but recent studies show that it may not be related to oral contraceptives after all. If weight gain does occur while you are taking Loestrin 24 Fe, ask your healthcare provider for weight loss suggestions or another form of contraception.
Does Loestrin 24 Fe Cause Weight Gain?
Loestrin® 24 Fe (norethindrone/ethinyl estradiol) is a prescription birth control pill. Weight gain is probably not a real side effect of birth control pills, despite what you may read or hear. Even if birth control pills actually cause weight gain, Loestrin 24 Fe would be theoretically less likely to do so, since it contains a low dose of hormones (compared with older birth control pills).
Does "The Pill" Really Cause Weight Gain?
It is commonly believed that birth control pills cause women to gain weight. Many women stop taking birth control pills (or will not start taking them) because they blame their weight gain on birth control pills. However, recent studies indicate that birth control pills probably do not cause weight gain for most women. Although women taking birth control pills often gain weight, it appears that this weight gain is probably not caused by birth control pills.
In studies, there were no significant differences in weight gain between women who took birth control pills and those who did not. While it may be easy to blame weight gain on birth control pills, poor diet, inactivity, and other factors are probably the real causes of such weight gain.
In studies, weight gain was reported as a possible Loestrin 24 Fe side effect. However, because studies for birth control pills do not compare the medication to a placebo (a "sugar pill" with no active ingredients), it is difficult to know whether the weight gain was actually related to Loestrin 24 Fe. In other words, even though some women gained weight while taking this medication, there is no information available to show that this weight gain was more common than in women not taking it.